weigh gain. with amtripline

weigh gain. with amtripline

hi I have been amitriptyline 50mg for over 10 years. and I have gone from size 6 up to 10.and I fell really depress.about it. and am also on others meds to help with my fribo. and depresson. but I really wont to come of them. cos I no its them that as put the weigh on me, plus thay and no longer doin for me like thay did when I was 1st put on them...but if I stop them I fined it worse. its as if am on some med that are keepin me awke.

3 Replies

oldestnewest
  • Hi kay1963

    I sincerely hope that you are feeling as well as you possibly can be today? Welcome to the forum and it is wonderful to make your acquaintance. I have pasted you a link below to our mother site, FMA UK which hosts loads of useful Fibro information:

    fmauk.org/

    The problem you face here is that you have been on them a long time, and therefore you cannot simply stop a medication such as this without consulting your GP / Medical Specialist about it. They may ask you to bring them down slowly to avoid unwanted withdrawal / side effects? In the interim, they may not be able to offer you alternative medication whilst coming off your Amitriptyline? Either way, it is best that you discuss your desire to stop taking them with your doctor.

    I want to sincerely wish you all the best of luck my friend and please take care of yourself. I really like the photo you have pasted on your thread, and presume it is a person who you love very much.

    All my hopes and dreams for you

    Ken

  • I have also gained weight after my stroke plus other medical problems I was in talks with the chemist and she told me that it is very rare for medication to increase your weight as I was concerned that I do not eat a lot I cannot eat in the mornings maybe a sandwich for lunch and then a small meal for dinner I have never touched alcohol yet I seem to be putting weight on like nobodies business.

  • Hello Kay.....I have been on Amitriptyline for years and yes I have gained weight but I thought that was down to lack of mobility due to Fibro and Osteo arthritis.....maybe not!! Please try to come off your meds under instruction from your doctor or you may feel very unwell.....I wish I was a size 10 !!!!!!!!!!

You may also like...